Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-662-8079 Email We'll Call You: Contact Us
Withdrawal.org / Heroin Withdrawal / Can I Withdraw from Heroin at Home?

Can I Withdraw from Heroin at Home?

Call 800-662-8079 to speak with an addiction treatment counselor.
PalmPartners.com

It is unsafe to attempt to withdraw from heroin at home and without the help of a professional detox program. If you attempt to do so, you will likely experience severe side effects. Potentially deadly results may occur if detox is undergone at home. Call 800-662-8079 to find reliable rehab centers where you can detox from heroin and begin your addiction treatment program.

Heroin Withdrawal Symptoms are Severe

Although the National Library of Medicine states that the symptoms of heroin withdrawal “are very uncomfortable but are not life-threatening,” they can be extremely severe, much more so than for which many people are prepared.

The level of physical pain, uncomfortable, flu-like symptoms, and severe gastrointestinal problems can become almost unbearable. If you attempt to go cold turkey at home in order to avoid attending a professional detox program, you will experience the full effect of these symptoms, which can not only be dreadful but dangerous.

Heroin Withdrawal is Dangerous

Withdraw from Heroin

You may experience severe depression when you withdraw from heroin.

As stated by the Australian National Drug Strategy, withdrawal from opioids can “significantly complicate concomitant medical or psychiatric conditions.”

Without medication and behavioral therapy, as well as surveillance from medical professionals, these complications can become extremely harmful.

  • Depression is one of the most dangerous symptoms associated with heroin withdrawal. Many individuals become extremely miserable and may even start to experience suicidal thoughts. If you are at home during this time and not receiving regular access to detox treatments, you may not be able to fight these symptoms, and in addition, those who live alone are putting themselves at an even higher risk.
  • If for some reason you vomit (a common symptom of heroin detox) and cannot move, there is a possibility that you may breathe the stomach contents into your lungs, causing aspiration and possibly lung infection.
  • The constant diarrhea and vomiting can lead to dehydration, which is more likely to occur in someone at home without the benefits of professional treatment.
  • Relapse is a severe side effect of heroin withdrawal, and unfortunately, it is very common in those who do not seek professional treatment.

Heroin Withdrawal and Relapse

A heroin addict is more likely to die from overdose during or after withdrawal than any other time in their addiction or recovery. This is because their tolerances often have diminished during withdrawal, and they do not realize it.

Return to drug abuse, which could be caused by a desire to put an end to any number of the painful, uncomfortable, and irritating symptoms, is likely to lead to overdose because people abuse the same amount of the drug when their bodies cannot handle it.

It is also unfortunate that many people who do choose to detox at home do not then attend professional addiction treatment afterward. Without this program, the chance of relapse is much higher, as a successful withdrawal is not the only requirement for a strong recovery.

Helping a Loved One Overcome a Heroin Addiction

Do You Need Heroin Withdrawal Treatment?

Call 800-662-8079 now to find rehab centers where you can withdraw safely from heroin as well as receive access to addiction treatment. It is time to put an end to your substance abuse, and without professional help, this will be much harder and more dangerous.

Pin It on Pinterest

Shares
Share This